MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3501485
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female who underwent a breast augmentation primary with a mentor smooth round spectrum, 525cc, saline prosthesis experienced right sided deflation post procedure.As a result, patient scheduled for removal on (b)(6) 2024.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Per additional information received on april 1, 2024, indicated that this patient is supposed to get two bilateral implants.During this surgery, the doctor did a mastopexy and felt it was too tight to add implants at this time.She will have surgery in 3 months and have the implants placed then.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information received on february 07, 2024 indicated that the patient rescheduled her surgery to (b)(6) 2024.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on april 30, 2024.The product was returned to mentor for evaluation.Mentor conducted visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the spec smooth rnd 525cc breast implant had a crease/fold on the anterior and posterior view.Leak testing was performed, according to mentor procedure, and it identified a tear within the crease/fold on the posterior view, measuring approximately 2 cm.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in a deflation in a later time.Breast implants may also simply wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18447389
Report Number1645337-2024-00190
Device Sequence Number7092414
Product Code FWM
UDI-Device Identifier00081317002031
UDI-Public00081317002031
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2019
Device Catalogue Number3501485
Device Lot Number6960125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer02/07/2024
04/01/2024
04/22/2024
04/30/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date02/12/2024
04/08/2024
04/22/2024
05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite